I had my gallbladder removed 5 months ago due to a gallstone. Still been having some of the same symptoms plus several new ones. Experienced heartburn several times which had never happened to me before. Still have abdominal tenderness, chest and back aches, burping, and lots of hiccups. Sometimes I will feel this achiness in my chest and almost up to my throat which happens sometimes after eating. When I wake up in the morning I feel just a little bit of nausea. When I get up and start moving around, my chest will ache a little, and get much worse if I attempt to eat breakfast which will make my chest and back ache. Have to wait til around noon to eat.
I had an upper endoscopy last week and my doctor said my stomach looked fine but that he found irritation in my esophagus. In fact, he said Barrett's, when describing it and said I've clearly been having reflux for awhile. I've taken Prilosec, Nexium, and Prevacid over the last few months and haven't gotten any relief. Also have been taking Carafate for 2 weeks. He thinks that just maybe it's not acid reflux but bile reflux that I'm having so he prescribed Ursodiol to see if that will help. I'm to take it for a month and if I'm not improving, he is going to refer me to a gastroenterologist, I've been seeing the general surgeon that removed my gallbladder and he performed the upper endoscopy.
1) How long would it take to Barrett's to develop?
2) I'm only 26 years old, is it rare to seem Barrett's in someone my age?
3) Are there tests that would distinguish between bile and acid reflux?
4) The only times I had heartburn was when I was taking PPIs. Could I have been having more bile reflux while taking those since they just suppress stomach acid? My doctor didn't tell me to take PPIs while taking the Ursodiol.
5) Would not having a gallbladder cause bile reflux?
6) Is it likely that I'm experiencing bile reflux or could something else be going on?
7) What does Ursodiol do for bile reflux?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.